Texas, 2004

Hail and Damaging Winds in Texas, April 10, 2004

April 10, 2004 · NWS FWD · 3 events in 2 counties and zones

2 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$14,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 10, 2:45 PM CST, 32 minutes earlier.

Area forecast discussion, Apr 10, 2:45 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT SAT APR 10 2004

DESPITE THE FACT THAT THE FRONT IS MOVING STEADILY SOUTHWARD THROUGH
NORTH TEXAS...A CHANCE OF RAIN WILL REMAIN THROUGH THE NEXT SEVERAL
DAYS. THE HEAVIEST PRECIP LIKELY WILL BE TONIGHT. HOWEVER...A SERIES
OF UPPER LEVEL DISTURBANCES SHOULD RESULT IN SEVERAL RAIN EVENTS
...MAINLY 1) THIS EVENING (THE ONGOING MCS IN THE SOUTHERN ZONES
...AND ITS ASSOCIATED LIGHT RAIN AREA IN THE CENTRAL ZONES)...2)
ANOTHER ROUND OF SHOWERS FROM ABOUT MIDDAY SUNDAY THROUGH THE
EVENING HOURS...AND 3) SOME DEPARTING PRECIP ACROSS THE CENTRAL AND
MAINLY EASTERN NORTH CENTRAL TEXAS COUNTIES MONDAY. THE AIR ALOFT
WILL BE QUITE COLD...WITH THE TEMPERATURE STRATIFICATION AND THE
MOISTURE INSURING THAT SOME RESIDUAL SHOWER ACTIVITY WILL CONTINUE.
THE HIGHEST POPS WILL BE IN THE SOUTHERN AND SOUTHEASTERN ZONES
...WITH PROGRESSIVELY LOWER POPS FURTHER NORTH...WHERE THE
UNCERTAINTY IS GREATER. PRECIP ROUNDS 2 AND 3 ARE LACKING IN
LOWER-LEVEL...STRONG ISENTROPIC LIFT SUPPORT...THUS THE POP
UNCERTAINTY...AND DOUBTS ABOUT MUCH CHANCE FOR HEAVY RAINFALL BEYOND
THIS EVENING.

CONDITIONS CLEAR OUT TUESDAY...WITH SOUTHERLY FLOW AND MOISTURE
EVENTUALLY RETURNING BY WEDNESDAY/THURSDAY.  WE HAVE KEPT LOW POPS
IN AT THE END OF THE WEEK...BUT MODEL FLUCTUATIONS SHOW CONSIDERABLE
UNCERTAINTY ABOUT THE EVENTS IN THE FRIDAY/SATURDAY TIME FRAME. WE
DID RAISE TEMPERATURES TO REFLECT WHAT IS MOST LIKELY TO OCCUR IN
THE WAY OF WARMING TEMPS AND DEW POINTS. THESE CHANGES ALSO HAVE
ENHANCED THE GRID PARAMETER COORDINATION WITH NEIGHBORING OFFICES.
#26

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   47  54  42  56 /  60  60  50  50
WACO, TX   49  54  44  56 /  70  80  50  50
PARIS, TX   44  51  38  55 /  30  30  30  30
DENTON, TX   45  52  40  55 /  30  30  30  20
MCKINNEY, TX   45  52  40  55 /  30  30  30  20
DALLAS, TX   48  55  43  57 /  60  60  50  50
TERRELL, TX   47  55  42  56 /  60  60  50  60
CORSICANA, TX   48  55  43  57 /  60  70  50  60
TEMPLE, TX   50  56  44  58 /  70  80  50  50
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...SEVERE THUNDERSTORM WATCH UNTIL 800 PM CDT SATURDAY FOR ZONES
TXC001...TXC027...TXC161...TXC289...TXC331...TXC395.

&&
Hazardous weather outlook, Apr 10, 1:44 PM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
244 PM CDT SAT APR 10 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
244 PM CDT SAT APR 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTHEAST OF A
KILLEEN TO PALESTINE LINE THIS AFTERNOON. LARGE HAIL WILL BE THE
MAIN SEVERE WEATHER THREAT. HOWEVER...DAMAGING WINDS ARE STILL
POSSIBLE NEAR A COLD FRONT MOVING THROUGH EXTREME SOUTHEAST SECTIONS
OF THE SLIGHT RISK AREA.

.DAYS TWO THROUGH SEVEN...
ISOLATED THUNDERSTORMS MAY RETURN TO NORTH TEXAS SUNDAY NIGHT...BUT
THERE WILL BE A BETTER CHANCE NEXT FRIDAY AFTERNOON THROUGH SATURDAY
AS ANOTHER STRONG COLD FRONT MOVES THROUGH THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY IN THE SLIGHT RISK AREA.

30/SS

In the hours before

Special weather statement, Apr 10, 1:04 PM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
204 PM CDT SAT APR 10 2004

TXZ147-161-162-175-102000-
FREESTONE-LEON-LIMESTONE-ROBERTSON-
204 PM CDT SAT APR 10 2004

...SIGNIFICANT WEATHER UPDATE FOR ROBERTSON...FREESTONE...LIMESTONE
AND LEON COUNTIES...

STRONG THUNDERSTORMS JUST NEAR BREMOND WILL MOVE EAST AT 35 MPH
TOWARDS CENTERVILLE BY 3 PM. HAIL UP TO ONE HALF INCH IN DIAMETER
AND 40 MPH WINDS ARE POSSIBLE WITH THESE STORMS. RAINFALL OF UP TO
AN INCH CAN ALSO BE EXPECTED.

07/BB
Special weather statement, Apr 10, 1:08 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
208 PM CDT SAT APR 10 2004

TXZ158-102000-
BELL-
208 PM CDT SAT APR 10 2004

...SIGNIFICANT WEATHER UPDATE FOR BELL COUNTY...

A STRONG THUNDERSTORM PRODUCING HAIL UP TO ONE HALF INCH IN DIAMETER
AND 35 MPH WINDS IS MOVING INTO WESTERN BELL COUNTY AND WILL AFFECT
KILLEEN AND BELTON THROUGH 245 PM. ANOTHER ROUND OF HEAVY RAINFALL
MAY RESULT IN FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS.

07/BB
Special weather statement, Apr 10, 1:26 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
226 PM CDT SAT APR 10 2004

TXZ142>145-
BOSQUE TX-HAMILTON TX-HILL TX-MILLS TX-

226 PM CDT SAT APR 10 2004

SEVERE THUNDERSTORM WATCH #61 IS NO LONGER IN EFFECT FOR...

  BOSQUE         HAMILTON        HILL           MILLS

TXZ156>160-174-175-102100-
BELL TX-CORYELL TX-FALLS TX-LAMPASAS TX-MCLENNAN TX-MILAM
TX-ROBERTSON TX-
INCLUDING THE CITIES OF...BELLMEAD...BELTON...CAMERON...COPPERAS
COVE...FORT HOOD...GATESVILLE...HARKER HEIGHTS...HEARNE...HEWITT...
KILLEEN...LACY-LAKEVIEW...LAMPASAS...MARLIN...MCGREGOR...ROBINSON...
ROCKDALE...TEMPLE...WACO AND WOODWAY
226 PM CDT SAT APR 10 2004

SEVERE THUNDERSTORM WATCH #61 REMAINS IN EFFECT FOR...

  BELL            CORYELL         FALLS           LAMPASAS
  MCLENNAN        MILAM           ROBERTSON
Special weather statement, Apr 10, 1:42 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
242 PM CDT SAT APR 10 2004

TXZ156>160-174-175-102030-
BELL TX-CORYELL TX-FALLS TX-LAMPASAS TX-MCLENNAN TX-MILAM
TX-ROBERTSON TX-
INCLUDING THE CITIES OF...BELLMEAD...BELTON...CAMERON...COPPERAS
COVE...FORT HOOD...GATESVILLE...HARKER HEIGHTS...HEARNE...HEWITT...
KILLEEN...LACY-LAKEVIEW...LAMPASAS...MARLIN...MCGREGOR...ROBINSON...
ROCKDALE...TEMPLE...WACO AND WOODWAY
238 PM CDT SAT APR 10 2004

SEVERE THUNDERSTORM WATCH #61 THAT WAS IN EFFECT FOR...MCLENNAN...
CORYELL...FALLS...LAMPASAS...ROBERTSON...BELL AND MILAM COUNTIES...
HAS BEEN CANCELLED. IT WILL BE REPLACED BY SEVERE THUNDERSTORM WATCH
#62 FOR ANDERSON...BELL...FREESTONE...LEON...MILAM...ROBERTSON
COUNTIES.
Special weather statement, Apr 10, 1:44 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
244 PM CDT SAT APR 10 2004

TXZ162-102045-
LEON-
244 PM CDT SAT APR 10 2004

...SIGNIFICANT WEATHER UPDATE FOR LEON COUNTY...

A STRONG THUNDERSTORM 7 MILES NORTH OF FRANKLIN WILL MOVE EAST AT 35
MPH TOWARDS CENTERVILLE AND SURROUNDING AREAS THROUGH 330 PM CDT.
THIS STORM MAY BECOME SEVERE...AND A WARNING MAY BE ISSUED FOR LEON
COUNTY BY 3 PM. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 PM CDT.

07/BB
Special weather statement, Apr 10, 2:33 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
333 PM CDT SAT APR 10 2004

TXZ158-174-102130-
BELL-MILAM-
333 PM CDT SAT APR 10 2004

...SIGNIFICANT WEATHER UPDATE FOR BELL AND MILAM COUNTIES...

A STRONG THUNDERSTORM WILL PRODUCE WIND GUSTS TO 45 MPH AND SMALL
HAIL ACROSS EXTREME SOUTHERN BELL COUNTY AND WESTERN MILAM COUNTY
THROUGH 415 PM CDT. AREAS AROUND HOLLAND AND VAL VERDE ARE IN THE
PATH OF THIS STRONG STORM. HEAVY RAINFALL WILL RESULT IN FLOODING OF
LOW-LYING AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM CDT.

07/BB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Milam

When
April 10, 3:17 PM CST
Where
Milam County, 8 mi SW of Buckholts
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
30.783, -97.233

Occurred in the community of Davilla.

Thunderstorm Wind, Milam

When
April 10, 3:17 PM CST
Where
Milam County, 8 mi SW of Buckholts
Measured
52 kt (60 mph) estimated sustained
Property damage
$12,000
Reported by
EMERGENCY MANAGER
Coordinates
30.783, -97.233

Occurred in the community of Davilla. Several mobile homes were unroofed and trees were uprooted.

Thunderstorm Wind, Robertson

When
April 10, 3:59 PM CST
Where
Robertson County, Hearne
Measured
50 kt (58 mph) estimated sustained
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
30.883, -96.600

Trees were blown down onto power lines.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392486, 5392487, 5392488.